I am not sure if anyone else has ever heard of this or if they known what might be going on. I appreciate any suggestions!
I went to the Opthamologist at the Adult Strabismus Eye Clinic the other day to have a regular eye exam PLUS to check for strabismus because I noticed my left eye wasn't always matching the right eye in its movements. After dropping in the dilation drops, the technician told me to wait in the waiting room for 40 minutes. I asked why so long since in all of my other eye exams I've never had to wait that long. She said it was because they used stronger dilation drops.
I waited, and when I saw the doctor he shined the light in my eyes and performed other non-invasive tests (ie. had me look at things and count them). He also had another resident (very young) in the room with him, and said the resident was going to look at my eye. The resident performed the same procedure of shining the light in my eye, but because he was standing on my left side (as opposed to the Dr. who was sitting on my right), somehow when he shined the bright light in my left eye, it felt uncomfortable (it hadn't when the doctor did it). It seemed like he was shining the light in there forever.
When I left the clinic, they didn't offer sunglasses and I forgot to bring my own, so I barely made it across the street with the blinding white snow (super sunny day with lots of white snow up here in the North). By that evening (my eye appointment was at 8am), my eyes were STILL dilated, and all day I had felt like there was some sort of "spot" in my left eye, right where the resident had shined a light. It's not like a dark or colored spot per se, but more like an absence of normal vision that I am able to notice when looking straight ahead, but something bright is off-center toward the left at about an 75 degree angle. This is the exact location the resident had shined the bright light from. Also worth mentioning is after the exam that day it felt like I had burst a blood vessel in that exact spot on my eye. I'm not sure if that is the correct way to describe the sensation, but I mean it felt like when I've looked at the computer too long and then I feel something suddenly hurt, and then I can see a red veiny spot that hurts for a day or two.
Last night I also noticed when walking outside that, although it was more comfortable for my eyes to be out at night than during the day, they weren't working quite right. I would look at street lamps and notice a sort of "halo" that was brighter than normal. I also noticed any other bright light I looked at would make it difficult to see a dark figure next to it. For example, I couldn't make out the figure of a man very well because he was next to the bright street lamp.
Now, it has been over 48 hours since the exam, and my pupils are still rather dilated. They got better yesterday (the 2nd day), but today is not that different from yesterday size-wise (of my dilated pupils). I also still have that weird spot noticeable when bright light comes from that specific angle, and I still feel a pain like a blood vessel has burst; albeit less pain than yesterday. I still can't focus very well up-close, and working on my computer doesn't feel very nice either.
What should I do? I already called the doctor yesterday when my pupils were still dilated after 24 hours, and they said they use extra-strength dilation drops on children (hah hah, I'm 27), and that they can take 48-72 hours to wear off. I had to miss a full day of work yesterday because of this, as well as class, and now I don't feel up for the hundreds of pages of reading I need to do for school. I am worried about my vision coming back, but I don't trust this doctor to help me as my eyes did not have this problem before I went in to see him. Any suggestions, anyone?
Relax. Nothing they did will damage you eye and it was necessary to evaluate your problem. If you go to another Eye MD with the problems you have they will do the same thing. If they have residents there then they're involved in medical education and that is a definite plus.
Thanks, Doc. It is Day 4, and my eyes are still somewhat dilated, but not as bad as before. The one thing that concerns me is this "spot" I keep seeing (more like "sensing) in my left eye. Could the light have shone too brightly on one spot for too long? What could have caused it? How long will it take before it goes away? Unlike the dilation, the spot is not gradually getting better.
My eyes were dilated on Thursday afternoon. It is now Sunday morning and drops finally wearing off for close vision. I have brown eyes and I read brown absorbs drops more thoroughly. I know there are different drops and different strengths...I am thinking I should call doc tomorrow and find out what was used. Want to avoid that particular drop in the future. Would like your opinion,
i had a cataract surgery 4 weeks ago. After my follow up exam and my inability to see the dr. said my lens had slipped and he needed to reposition, back in to surgery. I went for follow up next - again lens slipped. another surgery planned - this one he did an implant - that was 12/8/15 - it is now 12/13 5 days later, my vision is still very cloudy and my eye is still totally dialated. I will do a followup with him tomorrow - but would like to know what your opinion is. Should I seek other medical attention. Linda
Modern cataract surgery has a complication rate of about 1-2%. You clearly are in that small number of people that have major problems. I would suggest you consider a second opinion to learn what your options are.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.